MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC PEG 24 PERCUTANEOUS ENDOSCOPIC GASTROSTOMY SET - PULL; KNT, TUBE, GASTROINTESTINAL (AND ACCESSORIES)

WILSON-COOK MEDICAL INC PEG 24 PERCUTANEOUS ENDOSCOPIC GASTROSTOMY SET - PULL; KNT, TUBE, GASTROINTESTINAL (AND ACCESSORIES)
Model Number G22636
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/11/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is on-going.A follow-up emdr will be provided within 30 days of submission of this report.
 
Event or Problem Description
During a feeding tube placement, the physician used a cook peg 24 percutaneous endoscopic gastrostomy set - pull.It was reported [that] the device placement was completed in (b)(6) 2022.The patient returned to hospital in (b)(6) and the doctor found the device [internal dome tip] was broken in patient body.The internal dome tip remained inside the patient¿s body to pass naturally.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation evaluation: the product said to be involved was returned in a clear plastic bag.A lot number was not provided with the returned device.A product evaluation was performed on the pictures provided in response to this report.The report was confirmed with the pictures provided.The picture shows the device in a plastic bag without the inner bolster attached.The print on the tube is mostly worn away.No lot information was provided in the photos.Our laboratory evaluation of the product said to be involved confirmed the report.The tubing has yellowed and the print on the tubing and feed/flush ports are worn away.The tubing was visually examined and the internal bolster has separated from the feeding tube with portions of the bolster missing/not returned.A broken portion of the bolster was still attached to the distal end of the tube.No other anomalies were detected with the device.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.The subassembly lot number associated with the feeding tube/bolster was reviewed and a discrepancy or anomaly was not observed with the product that was released for manufacturing.The iqc records were pulled for the associated raw material lot for 24fr 30" tube (cpn 19481) which is tensile tested during inspection.The lot passed tensile testing indicating the product was conforming.Investigation conclusion: a definitive cause for the reported observation could not be determined.The complaint was confirmed by the return of the device, however the cause of the occurrence is unknown.The report states that the device was inserted in (b)(6) 2022 and removed in (b)(6) 2022.The ifu contains the following precaution "peg replacement is recommended every three months or at the discretion of the physician.".Prior to distribution, all peg 24 percutaneous endoscopic gastrostomy set - pull are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.

Brand Name
PEG 24 PERCUTANEOUS ENDOSCOPIC GASTROSTOMY SET - PULL
Common Device Name
KNT, TUBE, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC 27105
Manufacturer (Section G)
WILSON COOK MEDICAL INC.
4900 bethania station rd
winston-salem NC 27105
Manufacturer Contact
sabrina o'brien
4900 bethania station rd
winston-salem, NC 27105
8002454707
MDR Report Key15414213
Report Number1037905-2022-00506
Device Sequence Number14862960
Product Code KNT
UDI-Device Identifier00827002226364
UDI-Public(01)00827002226364(17)221102(10)W4532526
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K920703
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/02/2022
Device Model NumberG22636
Device Catalogue NumberPEG-24-PULL-S
Device Lot NumberW4532526
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/13/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/16/2022
Supplement Date Received by Manufacturer09/13/2022
Initial Report FDA Received Date09/13/2022
Supplement Report FDA Received Date10/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENDOSCOPE - UNKNOWN MAKE AND MODEL
Patient Age55 YR
Patient SexFemale
Patient Weight66 KG